Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 259, NWS Charleston, WV

September 26, 20114 counties in West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2011, 1:06 PM EDT for 4 counties in West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2011, 1:06 PM EDT (17:06 UTC)
Expired
Sep 26, 2011, 1:45 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 1:15 PM EDTHAIL 1Huntington, WVMOSTLY DIME SIZE HAIL WITH QUARTER SIZE MIX IN. VERY HEAVY RAIN AND VERY GUSTY WINDS. CARS HAD TO PULL OFF SIDE OF I-64 SOME CARS IN THE MEDIAN. BETWEEN 115PM - 120PM
Sep 26, 1:20 PM EDTHAIL 0.88E Pea Ridge, WVPEA AND NICKLE SIZED HAIL AT EAST PEA RIDGE NEAR MM17 I-64.
Sep 26, 1:24 PM EDTHAIL 1Pea Ridge, WV
Sep 26, 1:45 PM EDTHAIL 1Huntington, WVMOSTLY DIME SIZE HAIL WITH QUARTER SIZE MIX IN. VERY HEAVY RAIN AND VERY GUSTY WINDS. CARS HAD TO PULL OFF SIDE OF I-64 SOME CARS IN THE MEDIAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS51 KRLX 261706
SVRRLX
KYC019-OHC053-087-WVC011-053-079-099-261745-
/O.NEW.KRLX.SV.W.0259.110926T1706Z-110926T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  WEST CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BEECH FORK STATE PARK...
  SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 145 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTERVILLE...OR 6 MILES WEST OF BEECH FORK STATE PARK...AND MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BARBOURSVILLE...ONA...MILTON...ELEANOR AND BUFFALO.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
2 AND 28 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3883 8229 3874 8209 3855 8187 3820 8253
      3831 8262
TIME...MOT...LOC 1706Z 225DEG 41KT 3834 8248

$$

28
1 follow-up statement
079 
WWUS51 KRLX 261725
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT MON SEP 26 2011

KYC019-WVC099-261735-
/O.CAN.KRLX.SV.W.0259.000000T0000Z-110926T1745Z/
BOYD KY-WAYNE WV-
125 PM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE AND BOYD
COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
2 AND 5 IN WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 8222 3874 8209 3855 8187 3832 8230
      3833 8232 3831 8235 3848 8245
TIME...MOT...LOC 1725Z 225DEG 41KT 3849 8228

$$

OHC053-087-WVC011-053-079-261745-
/O.CON.KRLX.SV.W.0259.000000T0000Z-110926T1745Z/
GALLIA OH-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
125 PM EDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES IN
SOUTHEAST OHIO...AND CABELL...SOUTHWESTERN MASON AND WEST CENTRAL
PUTNAM COUNTIES IN WEST VIRGINIA...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PEA RIDGE...OR NEAR PROCTORVILLE...MOVING NORTHEAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...GREEN BOTTOM...CROWN CITY...ASHTON...FRAZIERS BOTTOM...
GALLOPOLIS FERRY...ELEANOR AND BUFFALO

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
12 AND 28 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 8222 3874 8209 3855 8187 3832 8230
      3833 8232 3831 8235 3848 8245
TIME...MOT...LOC 1725Z 225DEG 41KT 3849 8228

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 10:01 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 26, 10:01 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EDT MON SEP 26 2011

.SYNOPSIS...
UPPER LEVEL LOW OUT WEST FINALLY SHIFTS EAST...BRINGING COLD FRONT
ACROSS LATE MONDAY INTO TUESDAY MORNING. THE UPPER LEVEL LOW ITSELF
WILL TAKE UNTIL WEDNESDAY OR EVEN THURSDAY TO MOVE OUT OF TH AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
FORECAST IS GENERALLY ON TRACK. SHOWERS AND ISOLATED STORMS
CONTINUE TO MOVE NNE JUST TO OUR WEST. THIS PRECIPITATION WILL
SLOWLY PUSH EAST INTO OUR REGION THRU TODAY. HAVE MADE SOME TWEAKS
TO THE POPS AND THUNDERSTORM CHANCES... BASED ON CURRENT TRENDS
AND THE 12 UTC NAM.

PREVIOUS DISCUSSION...
A COLD FRONT...ASSOCIATED WITH THE BROAD AND SLOW MOVING UPPER
LEVEL LOW OVER THE MIDWEST...IS EXPECTED TO CROSS THE AREA LATER
THIS EVENING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...COULD
REACH SOUTHEAST OH AS EARLY AS THIS AFTERNOON.

MODELS ARE IN DESCENT AGREEMENT WITH THE TIMING AND INTENSITY OF
THIS COLD FRONT. PRECIPITABLE WATER REACHES 2 INCHES JUST AHEAD OF
THE FRONT. WITH THE SLOW MOVING NATURE OF THE FRONT...EXPECT
REPETITIVE SHOWERS AND STORMS TO MOVE OVER THE SAME AREAS LATER
THIS AFTERNOON AND EVENING. THIS SCENARIO COULD RESULT IN RAINFALL
AMOUNTS OF AROUND TWO TO THREE INCHES...AND SOME FLOODING PROBLEMS.

MODERATE SOUTH TO SOUTHWEST LOW LEVEL FLOW WILL KEEP WARM
TEMPERATURES TODAY...GENERALLY IN THE UPPER 70S TO LOW 80S.
WENT WITH THE CONSENSUS MOS GUIDANCE WITH FEW TWEAKS DEPENDING ON
CLOUD COVER.

MODELS INDICATE THAT AN ENVIRONMENT WITH STRONG BOUNDARY LAYER
CONVERGENCE...DESCENT DEEP LAYERED SHEAR BETWEEN 35 TO 50
KNOTS...AND SFC BASED CAPE MAXIMUM OF 1200 J/KG CAN PRODUCE
THUNDERSTORMS CAPABLE TO PRODUCE STRONG GUSTY WINDS AND SMALL
HAIL.

INSTABILITY FORECASTED TO PROMPTLY DISAPPEAR WITH LOSS OF HEATING
LATER MONDAY NIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
OCCLUDED/COOL FRONT...WITHOUT A NOTICEABLE AIRMASS CHANGE...SHOULD
CLEAR THE NORTHEAST MOUNTAINS TUESDAY...AND TAKE THE HIGH END
CHANCE/LIKELY POPS WITH IT BY AFTERNOON. MODELS DEPICT A NICELY
DEFINED SPIRAL OF MOISTURE IN THE MID AND UPPER LEVELS ORIGINATING
FROM THE CENTRAL AREA OF LOW PRESSURE MAINTAINING A NEARLY
STATIONARY WOBBLE NEAR THE SOUTHERN END OF LAKE MICHIGAN. THE BULK
OF THE CWA WILL END UP IN A DRY SLOT AGAIN FOR TUESDAY RESULTING IN
A MAINLY DRY FORECAST OUTSIDE OF THE EARLY POPS EXITING THE
NORTHEAST MOUNTAINS. THE NEXT BAND OF DEEPER MOISTURE WILL PUSH INTO
THE TRI STATE AREA TUESDAY NIGHT...BUT AS IT DOES...WILL BEGIN TO
LOSE SOME OF THE DEPTH ALOFT...NOTABLY IN THE 700-500MB LAYER.
DESPITE THE SHRINKING MOISTURE DEPTH...A WEAK VORT MAX EMBEDDED IN
THE 500MB FLOW MAY INDUCE ENOUGH RISING MOTION TO KICK OFF ISOLATED
SHOWERS. ALL IN ALL...FROM TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...ANY FORCING FEATURES WILL LIKELY BE ON THE WEAK SIDE...BUT
GIVEN THE SYNOPTIC SET UP...AN ISOLATED SHOWER CANNOT BE COMPLETELY
DISCOUNTED. IT WILL TAKE A DEEPENING TROUGH ALOFT IN THE UPPER
MIDWEST WEDNESDAY NIGHT TO FINALLY SET THIS CLOSED LOW INTO MOTION
AND FINALLY TO OUR NORTHEAST...JUST BEYOND THE SCOPE OF THE SHORT
TERM FORECAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ECMWF-BASED FORECAST WAS USED FOR THE EXTENDED PERIOD...AS IT HAS
BEEN A BIT MORE CONSISTENT THE PAST FEW RUNS.  GFS IS A BIT TOO
QUICK IN KICKING OUT THE INITIAL GREAT LAKES UPPER LOW.  AFTER THIS
SYSTEM DEPARTS...EASTERN TROUGH GETS REINFORCED BY SHORTWAVE
DROPPING DOWN FROM THE UPPER MIDWEST BY FRIDAY.  THIS WILL LEAD TO A
GOOD SHOT OF AUTUMN AIR FOR NEXT WEEKEND.

HAVE CHANCE POPS FOR SHRA ASSOCIATED WITH DEPARTING UPPER LOW ON
THURSDAY...AND REINFORCING SHORT WAVE ON FRIDAY.  SLIGHTLY BETTER
CHANCES ACROSS THE NORTH AND THE MOUNTAINS WITH NW FLOW AND BETTER
PROXIMITY TO SHORTWAVES.  TROUGH DEEPENS BY FRIDAY
NIGHT/SATURDAY...BUT MOST OF THE MOISTURE DEPARTS AND HIGH PRESSURE
BUILDS IN AT THE SURFACE.  THUS HAVE A DRY FORECAST FROM FRIDAY
NIGHT ON.  SEASONAL TEMPERATURES THURSDAY TO BE REPLACED BY BELOW
NORMAL TEMPERATURES FOR NEXT WEEKEND. DID RAISE SATURDAY/SUNDAY MAX
VALUES FROM HPC SUGGESTIONS BY A FEW DEGREES BUT STILL MOSTLY STILL
BELOW MEX/ENSEMBLE NUMBERS.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL UNDER HIGH LEVEL CLOUDS SPREADING EAST
AHEAD OF A COLD FRONT. THESE CLOUDS WILL SLOWLY LOWER AND THICKEN
UNTIL EXPECTED COLD FRONT REACHES SOUTHEAST OH FROM 23-01Z.

SOME SHOWER ACTIVITY COULD DEVELOP ALONG AND WEST OF THE OH RIVER
FOR POSSIBLE MVFR CONDITIONS THROUGH 21Z. HOWEVER...WIDESPREAD PCPN
ACCOMPANIED BY SOME THUNDERSTORMS COULD REACH THE WESTERN SITES
AROUND 18Z MONDAY. MVFR/IFR VISIBILITIES WILL BE POSSIBLE UNDER
HEAVY RAIN.

EVEN STRONGER STORMS...SOME CAPABLE TO PRODUCE STRONG GUSTY WINDS CAN
BE EXPECTED ALONG FROPA...TIMED AT HTS...CRW...AND PKB FROM
23-01Z MONDAY EVENING. THEN...SPREAD EAST TO AFFECT CKB...BKW...AND
EKN FROM 00-03Z TUESDAY. IFR CONDITIONS POSSIBLE ALONG AND JUST
AHEAD OF FROPA.

EXPECT A WIND SHIFT TO THE WEST AT HTS ABOUT 23Z MON...AS THE COLD
FRONT PASSES. FLOW ALOFT WILL BE MODERATE SOUTH...BECOMING
MODERATE TO STRONG SOUTHWEST AROUND DAWN MONDAY WITH LLWS ALSO
POSSIBLE...AND THEN MODERATE SOUTH BY MID MORNING...STRENGTHENING
FROM THE SOUTH AGAIN LATE MONDAY.

IFR POST RAINFALL FOG POSSIBLE OVERNIGHT TONIGHT INTO TUESDAY
MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND ASSOCIATED MVFR / IFR
CONDITIONS MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
HTS CONSISTENCY  H    H    H    M    H    M    M    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR POSSIBLE IN POST RAINFALL FOG OR LOW STRATUS BEHIND THE FRONT
EARLY TUESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...JSH/ARJ
SHORT TERM...26
LONG TERM...CL
AVIATION...
Hazardous weather outlook, Sep 26, 12:32 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 PM EDT MON SEP 26 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>027-029-033>035-271645-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL-WYOMING-RALEIGH-
1232 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ028-030>032-036>040-046-047-271645-
BRAXTON-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1232 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 26, 12:09 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 PM EDT MON SEP 26 2011

KYZ101>103-105-261700-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
1209 PM EDT MON SEP 26 2011

...A CLUSTER OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
BOYD...EASTERN CARTER...EASTERN GREENUP AND LAWRENCE COUNTIES...

AT 1206 PM EDT...THESE SHOWERS ARE MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

THESE SHOWERS WILL BE NEAR BLAINE...CHARLEY...AND ULYSSES AROUND 1215
PM...GRAYSON LAKE STATE PARK...AND HOUCKVILLE AROUND 1220 PM...
WILLARD...WEBBVILLE...GRAHN...AND GALLUP AROUND 1225 PM AND DENTON
AROUND 1230 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3869 8289 3859 8284 3856 8272 3846 8260
      3826 8257 3824 8261 3814 8264 3800 8252
      3798 8246 3794 8250 3795 8256 3788 8261
      3799 8291 3799 8296 3796 8299 3798 8303
      3812 8290 3817 8292 3818 8306 3823 8311

28
Special weather statement, Sep 26, 12:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON SEP 26 2011

KYZ103-105-OHZ087-WVZ005-006-261730-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-WAYNE WV-
1252 PM EDT MON SEP 26 2011

...A STRONG THUNDERSTORM WILL AFFECT BOYD...CABELL...NORTHEASTERN
LAWRENCE...NORTHERN WAYNE AND SOUTHEASTERN LAWRENCE COUNTIES...

AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
YATESVILLE LAKE STATE PARK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BURNAUGH AROUND 100 PM...WAYNE AROUND 105
PM...LAVALETTE AROUND 110 PM...PROCTORVILLE AROUND 120 PM...PEA RIDGE
AROUND 125 PM AND ATHALIA AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3836 8268 3869 8248 3868 8238 3867 8235
      3859 8236 3858 8229 3860 8226 3859 8222
      3847 8206 3806 8256 3812 8270 3821 8274

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:52 PM EDTSpecial Weather StatementRLXCabell38 min
Sep 26, 1:43 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam, Roane, Wirt and 1 more47 min
Sep 26, 2:13 PM EDTSpecial Weather StatementRLXPutnam32 min
Sep 26, 3:11 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt42 min
Sep 26, 4:30 PM EDTSpecial Weather StatementRLXCalhoun, Roane30 min
Sep 26, 4:53 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Roane37 min
Sep 26, 5:00 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh30 min
Sep 26, 5:30 PM EDTSpecial Weather StatementRLXDoddridge30 min
Sep 26, 6:02 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas43 min
Sep 26, 6:24 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison36 min
Sep 26, 12:09 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup, Lawrence51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.